Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 14, NWS Tulsa, OK

March 21, 2005McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 21, 2005, 6:34 PM CST for McIntosh County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2005, 6:34 PM CST (00:34 UTC)
Expired
Mar 21, 2005, 7:15 PM CST
In force
41 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 220034
SVRTSA
OKC091-220115-
/O.NEW.KTSA.SV.W.0014.050322T0034Z-050322T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
634 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 715 PM CST

* AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND     
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED OVER SOUTHEASTERN         
  MCINTOSH COUNTY...  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT SOUTHEAST MCINTOSH COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3536 9553 3540 9534 3531 9535 3533 9538
      3532 9548 3531 9550 3527 9554 3525 9556
      3527 9557

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:17 PM CST, 17 minutes earlier.

Area forecast discussion, Mar 21, 6:17 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
617 PM CST MON MAR 21 2005

.MESOSCALE DISCUSSION...
IT APPEARS THAT THE NORTHERN PITTSBURG CO STORM WILL MOVE INTO
MCINTOSH COUNTY AND WE HAVE LET THE PITTSBURG CO WARNING EXPIRE. ANY
RIGHT TURN BY THE STORM WILL QUICKLY THREATEN PITTSBURG OR HASKELL
COUNTIES.  SO ALL INTERESTS THERE SHOULD REMAIN ON ALERT.
THE LOW-LEVEL MESO WITH THE CELL REMAINS ORGANIZED WITH A TORNADO
THREAT FOR AWHILE LONGER IN FAR SOUTHEAST MCINTOSH COUNTY.

THE ORIGINAL MCINTOSH COUNTY STORM IS LOSING ITS SUPERCELL
CHARACTERISTICS AS IT MOVES INTO MUSKOGEE COUNTY.  THE CELL WILL
HAVE A HAIL THREAT FOR A SHORT TIME BEFORE THE CELL WEAKENS FURTHER.

A LARGE SEVERE STORM WAS APPROACHING PAWNEE AND OSAGE COUNTIES AND
WARNINGS HAVE BEEN INITIATED.  WE JUST RECEIVED A REPORT OF HALF
DOLLAR SIZE HAIL WITH THE STORM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 21, 12:55 PM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST MON MAR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST MON MAR 21 2005

...TORNADO WATCH IN EFFECT UNTIL 7 PM FOR PARTS OF EASTERN
OKLAHOMA...

SEE /OKCSPSTSA/ FOR DETAILS.

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
        AREA....PARTS OF EASTERN OKLAHOMA.
        ONSET....AFTERNOON.
        AREA AT GREATEST RISK...PUSHMATAHA AND CHOCTAW COUNTIES.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
        ONSET...AFTERNOON.
        AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...

...CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THIS EVENING...

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL SHIFT EAST
INTO THE SOUTHERN PLAINS TODAY. ELEVATED SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE EAST NORTHEAST ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.

THIS AFTERNOON...A DRY LINE OVER CENTRAL OKLAHOMA THIS AFTERNOON AS
WILL CONTINUE TO SLIDE EAST WHILE A WARM FRONT IS FORECAST TO LIFT
JUST NORTH OF THE RED RIVER BY LATE AFTERNOON WITH DEWPOINTS
APPROACHING 60 NEAR THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS
WILL LIKELY DEVELOP EAST OF THE DRY LINE THIS AFTERNOON ACROSS
PORTIONS OF CENTRAL OKLAHOMA THEN SHIFT EAST INTO EASTERN OKLAHOMA.
ACTIVITY THAT DEVELOPS THIS AFTERNOON WILL EVENTUALLY FORM INTO A
SQUALL LINE AND MOVE EAST THROUGH EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.  MOST OF THESE STORMS ARE EXPECTED TO REMAIN NORTH OF THE
WARM FRONT AND THEREFORE REMAIN SLIGHTLY ELEVATED...WITH THE MAIN
THREAT BEING LARGE HAIL. LATEST DATA STILL SUGGESTS THAT THE WARM
FRONT MAY LIFT AS FAR NORTH AS PUSHMATAHA AND CHOCTAW COUNTIES IN
FAR SOUTHEAST OKLAHOMA. IF THIS OCCURS...SURFACE BASED SUPERCELLS
WILL BE POSSIBLE...WITH AN INCREASED THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES ACROSS PARTS OF EASTERN
OKLAHOMA. THE ENHANCED TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST
OKLAHOMA WHERE PUSHMATAHA AND CHOCTAW COUNTIES HAVE THE BEST CHANCES
OF BEING IN THE WARM SECTOR.

REGARDLESS OF THE EXACT FRONTAL POSITION...INCREASED CHANCES FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THE BEST CHANCE FOR
SEVERE STORMS WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR. THE LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA
AROUND MIDNIGHT.

IN ADDITION...AS THE MAIN UPPER LOW/ASSOCIATED COLD POOL MOVES INTO
NORTHEAST OKLAHOMA LATE THIS EVENING. THERE IS A CHANCE THAT A FEW
STORMS MAY REDEVELOP ACROSS FAR NORTHEAST OKLAHOMA AS STEEP MID
LEVEL LAPSE RATES SPREAD OVER RESIDUAL LOW LEVEL MOISTURE. ANY
STORMS THAT DEVELOP OVERNIGHT WOULD HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL...MAINLY OVER FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FOR SEVERE WEATHER UPDATES THROUGHOUT THE AFTERNOON AND
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF EASTERN OKLAHOMA
THIS AFTERNOON AND ACROSS WEST CENTRAL ARKANSAS BY LATE AFTERNOON OR
EVENING. EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE STORMS THIS
AFTERNOON AND EVENING...INCLUDING THE THREAT FOR TORNADOES ACROSS
FAR SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS
A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 21, 5:40 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CST MON MAR 21 2005

OKZ054-059-220045-
OSAGE OK-PAWNEE OK-
540 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
    WESTERN OSAGE AND WESTERN PAWNEE

AT 540 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 37 MILES WEST OF APPERSON TO 18 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...PAWNEE AND
RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Local storm report, Mar 21, 5:50 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             CHECOTAH                35.47N 95.52W
03/21/2005  0.88 INCH        MCINTOSH           OK   EMERGENCY MNGR

&&

MAT
Local storm report, Mar 21, 6:02 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             10 N EUFAULA            35.43N 95.58W
03/21/2005  0.88 INCH        MCINTOSH           OK   NWS EMPLOYEE

            REPORTED NEAR HIGHWAY 69 AND I40

&&

MAT
Local storm report, Mar 21, 6:11 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 N STIDHAM             35.40N 95.70W
03/21/2005  0.88 INCH        MCINTOSH           OK   EMERGENCY MNGR

&&

MAT
Special weather statement, Mar 21, 6:14 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CST MON MAR 21 2005

OKZ073-220045-
PITTSBURG OK-
614 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
    NORTHEAST PITTSBURG

AT 614 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN MCINTOSH COUNTY...MOVING EAST AT 30 MPH. THIS STORM MAY
REQUIRE WARNINGS FOR FAR NORTHEAST PITTSBURG COUNTY. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 21, 6:20 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CST MON MAR 21 2005

OKZ056-057-220100-
CRAIG OK-NOWATA OK-
620 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NOWATA AND CRAIG

AT 620 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF CENTRALIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:12 PM CSTSevere Thunderstorm WarningTSAMuskogee63 min
Mar 21, 6:17 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee58 min
Mar 21, 6:26 PM CSTTornado WarningTSAPittsburg49 min
Mar 21, 6:31 PM CSTTornado WarningTSAHaskell59 min
Mar 21, 6:51 PM CSTSevere Thunderstorm WarningTSAMuskogee54 min
Mar 21, 8:22 PM CSTSevere Thunderstorm WarningTSACreek55 min
Mar 21, 8:59 PM CSTSevere Thunderstorm WarningTSAPushmataha61 min
Mar 21, 9:23 PM CSTSevere Thunderstorm WarningTSAChoctaw67 min
Mar 21, 9:33 PM CSTSevere Thunderstorm WarningTSAOkfuskee57 min
Mar 21, 9:40 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa65 min
Mar 21, 9:52 PM CSTSevere Thunderstorm WarningTSAOkmulgee53 min
Mar 21, 9:58 PM CSTSevere Thunderstorm WarningTSALeFlore, Pushmataha92 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.